CSN Login
Members Online: 7

Next Thursday is my last treatment day..

Lorikat's picture
Lorikat
Posts: 566
Joined: Jul 2011

And I am going crazy. I burn, and itch, and now need meds to relieve the pain when I urinate....I am Sooooo antsy and bored and miserable. I want to cry and smak people around....yes, even the nice ones......I am grumpy and incredibly,"............

MEAN..MEAN...MEAN...

Then it will be wait until January to ck for results. How have you ladies and gents made it thru this part? The docs said this would be the worst time of all...and I believe them! HELP! LorIe
y

RoseC's picture
RoseC
Posts: 513
Joined: Jun 2011

Congratulations on nearing the end of treatment!

Try to set your mind to the fact that you've got two or three more weeks of being miserable. I know it's real bad right now, but you ARE nearing the end. And it's all for the best reason of all - the elimination of that darn *#($)%@@ cancer.

I know I was nasty to my husband sometimes - I told him he should take it as a compliment (haha!) because we're often the meanest to the ones we love the most. But then I realized that wasn't what I wanted to do - and it didn't help anything anyway - so I kinda went into a quiet, leave-me-alone-in-my-misery, I'm-gonna-go-take-a-sitz-bath mode. I wish I had had this forum back then!

Sitz baths, benadryl...you can do it! We're all cheering madly for you!!!

JDuke's picture
JDuke
Posts: 443
Joined: Nov 2009

I haven't posted in a while, but I could just feel the pain in your post. Yes, we have all been there but that is little comfort when you are the one going through it. As Rose said you have about three more weeks before you can expect things to start going in the other direction. Expect the symptoms to reach their peak about two weeks after completion of treatment. There is such good advice here about what you can do to make yourself as comfortable as possible. The one thing that I wish I had been more aware of three years ago (before this board was available to us) was to STAY hydrated. I almost ended up in the hospital for failure to do so. Please try to rest all you can, be kind to yourself. If you are irritable, cranky and just plain b****y, then so be it. We all deal with things in our own way. Just know that it will be over soon. Once the symptoms peak and the healing starts you will be amazed at how rapidly improvement happens. That is when the benedryl was an absolute lifesaver for me. Wishing you brighter days in the very near future.
Blessings,
Joanne

lizdeli's picture
lizdeli
Posts: 522
Joined: Jul 2009

You are almost there my friend. Less than a wekk to go and your finished with treatment. You can do this. A few more days. Stay strong Lori!
xoxo
Liz

Lorikat's picture
Lorikat
Posts: 566
Joined: Jul 2011

Right on with every thing..having. Same docs probably makes a difference..".Bless u Liz"

Lorikat's picture
Lorikat
Posts: 566
Joined: Jul 2011

Right on with every thing..having. Same docs probably makes a difference..".Bless u Liz"

AZANNIE's picture
AZANNIE
Posts: 396
Joined: Mar 2011

I know this is a rough time for you, but you'll get through it!!! We all did and you can, too!! Sitz baths and unscented baby wipes are my new friends. Wish I had known about taking benedryl for the itching... Sending positive thoughts your way!
Take care!

shirlann54
Posts: 161
Joined: Aug 2011

It's allmost over i have been there I know how you feel .I was grumpy too.You feel so bad you can't help you self it makes you mean and grumpy. You will start feeling better soon .The benedryl helped me too .My husband had got be a mp3 play my son downloaded some music he new i really liked Ron Steward for one. It help me.

Lorikat's picture
Lorikat
Posts: 566
Joined: Jul 2011

Calling son for mp3 player and music....also taking Ativan....how can I possibly be so bored when I am too tired to walk more than 50 yards..brain won't stay focused for Soduku or crossword puzzles etc. I am a whiner..."

RoseC's picture
RoseC
Posts: 513
Joined: Jun 2011

You're not a whiner Lori - it's more like you're stuck between a rock and a hard place. You WANT to do things but just can't focus and don't have the energy.

Try coloring books and crayons...it maybe sounds childish but so what - and they helped for me. Not much focus necessary and the coloring was fun. Use pretty colors - yellows and blues were my favorites - made the pictures happy and pleasant. TV too - I never watch much tv, but during that time I did - it was mindless but was something to do.

z810840b's picture
z810840b
Posts: 212
Joined: Jan 2010

You have every right to whine.This treatment is very rough.I cried plenty...Please drink lots and lots of water.It will make you feel so much better...At least four 16oz bottles a day.It will dilute your urine and it wont burn so much..You are in the home stretch....hugs alyse

lizdeli's picture
lizdeli
Posts: 522
Joined: Jul 2009

One more week to go, you're almost there. Stay strong!
Hugs,
Liz

BeaRose's picture
BeaRose
Posts: 45
Joined: Jul 2011

During my treatment I read many classic novels that I had not been force fed in school. I had always wanted to read Watership Down, Slaughter House 5, I re-read Anne Rice's Witching Hour Trilogy, just to mention a few. I would run a warm bath and soak & read the days away.

pjs62
Posts: 95
Joined: Sep 2011

Hi Lorie!
I fully understand how you're feeling...& you deserve to feel many emotions with all you're going thru. When I was 1st diagnosed I wanted to be left alone with my 'anger & pity' but my family wouldn't let me. I also found talking with my client advocate at Cancer Services very supportive.
When I was done with my radiation I felt lost (after going M-F for 28 treatments!). I didn't have motivation to do much. I did more volunteer work to get out once in awhile. I even worked part time just so I had to get up in the morning. With the support of family & friends I did get thru most of the 1st year.
Yes I did say most because at the 10 month mark I was sick & after biopsies showed 'recurrent' I was angry anxious frustrated all over again!! But I did seek a 2nd opinion & just had another colonoscpy/biopsy to see if the cancer's really back. Yes it sucks having to do the colon prep again but on the good side....my body is cleaned out & ready to begin healing (again)!!

sandysp's picture
sandysp
Posts: 852
Joined: May 2011

I believe today is your last treatment day. The healing journey is beginning. Hang on! We are with you. Gradually you will get better but probably not right away because it's the last treatment day. My toughest journey was in the three weeks following my last treatment. It's the combined effects of the treatment over time. But then every day gets better and if you are like me, in spite of some problems, I feel better than before my diagnosis and can eat just about anything. I am just short of two months since last treatment. Remember that this pain and suffering is passing. Death is forever (at least for our life as we know it). You made the right choice to go through this even though sometimes you may wonder since the going is very tough at the point where you are right now. Like the "Good Book" says, "it came to pass" it never said "it came to stay." There are many good healthy days ahead for you soon.

Fondly,
Sandy

Lorikat's picture
Lorikat
Posts: 566
Joined: Jul 2011

Thank you Sandy. I need the "IT came to pass". Today is difficult. I posted a poor me BEFORE I read this. Thank you, thank you.

Angela_K
Posts: 374
Joined: Jan 2011

the darkest hour is just before dawn. :)

Just when you think you can't take another second like the one before, the healing begins.
Many prayers of comfort to you over the next few days.

Angela

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network